Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2014, 11:23 AM EDT for 4 counties in Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 11:23 AM EDT (15:23 UTC)
- Expired
- Jul 27, 2014, 11:55 AM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Fayette County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:25 AM EDT | TSTM WND DMG | 4 E Midway, KY | TREES DOWN... ROOF OF BARN PARTIALLY TORN OFF. |
| Jul 27, 11:39 AM EDT | HAIL 1.75 | 5 Nnw Lexington, KY | SIGNIFICANT DAMAGE TO CORN...SOYBEAN...AND TOBACCO CROPS AT UK NORTH RESEARCH FARM. REPORTED BY UNIVERSITY AG DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS53 KLMK 271523
SVRLMK
KYC017-067-209-239-271555-
/O.NEW.KLMK.SV.W.0159.140727T1523Z-140727T1555Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1155 AM EDT
* AT 1123 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GEORGETOWN...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...HIGHLANDS...THOROUGHBRED ACRES...BRYAN STATION...
PARIS...HERDON...STONE HEDGE ESTATES...YARNALLTON...BRACKTOWN...
CLABBER BOTTOM...DONERAIL...SPINDLETOP ESTATES...GREENDALE...NEW
ZION...NEWTOWN...GEORGETOWN SCOTT COUNTY AIRPORT...MATTOXTOWN...
CENTERVILLE AND LORADALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 8428 3805 8429 3812 8475 3830 8470
3822 8425
TIME...MOT...LOC 1524Z 283DEG 33KT 3819 8460
HAIL...1.25IN
WIND...60MPH
$$
MJ3 follow-up statements
550
WWUS53 KLMK 271529
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EDT SUN JUL 27 2014
KYC239-271539-
/O.CAN.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
WOODFORD KY-
1129 AM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3807 8428 3805 8429 3810 8463 3812 8465
3812 8464 3813 8465 3815 8465 3826 8460
3822 8425
TIME...MOT...LOC 1529Z 283DEG 33KT 3816 8455
$$
KYC017-067-209-271555-
/O.CON.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
SCOTT KY-BOURBON KY-FAYETTE KY-
1129 AM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE...SOUTHWESTERN BOURBON AND SOUTHEASTERN SCOTT COUNTIES UNTIL
1155 AM EDT...
AT 1128 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGETOWN...
AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGHLANDS...THOROUGHBRED ACRES...BRYAN STATION...CLABBER BOTTOM...
DONERAIL...SPINDLETOP ESTATES...GREENDALE...NEW ZION...NEWTOWN...
GEORGETOWN SCOTT COUNTY AIRPORT...MATTOXTOWN...CENTERVILLE...
LORADALE...ELMENDORF...JIMTOWN...MUIR...HUTCHISON...FENWICK...
MONTEREY AND AVON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 8428 3805 8429 3810 8463 3812 8465
3812 8464 3813 8465 3815 8465 3826 8460
3822 8425
TIME...MOT...LOC 1529Z 283DEG 33KT 3816 8455
HAIL...1.75IN
WIND...60MPH
$$
MJ683
WWUS53 KLMK 271542
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT SUN JUL 27 2014
KYC017-209-271552-
/O.CAN.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
SCOTT KY-BOURBON KY-
1142 AM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOURBON AND
SOUTHEASTERN SCOTT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3805 8429 3810 8463 3812 8463 3813 8461
3821 8438 3818 8436 3816 8437 3813 8437
3812 8438 3808 8433 3809 8432 3808 8430
3806 8428
TIME...MOT...LOC 1542Z 283DEG 33KT 3813 8440
$$
KYC067-271555-
/O.CON.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
FAYETTE KY-
1142 AM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE COUNTY UNTIL 1155 AM EDT...
AT 1139 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THOROUGHBRED
ACRES...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MUIR...FENWICK AND AVON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 8429 3810 8463 3812 8463 3813 8461
3821 8438 3818 8436 3816 8437 3813 8437
3812 8438 3808 8433 3809 8432 3808 8430
3806 8428
TIME...MOT...LOC 1542Z 283DEG 33KT 3813 8440
HAIL...1.75IN
WIND...60MPH
$$
MJ781
WWUS53 KLMK 271554
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EDT SUN JUL 27 2014
KYC067-271604-
/O.EXP.KLMK.SV.W.0159.000000T0000Z-140727T1555Z/
FAYETTE KY-
1154 AM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE COUNTY WILL
EXPIRE AT 1155 AM EDT/1055 AM CDT/...
LAT...LON 3805 8429 3810 8463 3812 8463 3813 8461
3821 8438 3818 8436 3816 8437 3813 8437
3812 8438 3808 8433 3809 8432 3808 8430
3806 8428
TIME...MOT...LOC 1554Z 283DEG 33KT 3810 8426
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:33 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 27, 9:33 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 933 AM EDT Sun Jul 27 2014 ...Mesoscale Update... Issued at 932 AM EDT Sun Jul 27 2014 Updated the forecast this morning to account for ongoing trends. Convection continues to develop across central KY early this morning as the low-level jet continues to impinge upon a lingering outflow boundary/effective weak warm front. Much of this convection remains elevated at this time due to overnight convection and surface temperatures in the lower 70s. However, the capped warm sector has already pushed ENE into western Kentucky (into BWG as of this writing) and will continue to try and push northeast into central KY through the late morning and early afternoon hours. It appears the best chance for renewed surface-based convection will be along a pre-frontal trough, which is currently just south of Saint Louis northeast toward Indianapolis. The storms that can form will be fighting a decent mid-level cap, and with effective shear of 50-60 knots oriented orthogonal to the surface forcing, these factors will favor initial supercell development. With the EML advecting in dry air aloft and steep mid-level lapse rates, large hail appears to be the main threat along with damaging winds. An isolated tornado is also possible given mostly speed shear in the low-levels, but the greatest tornado threat will likely reside across eastern KY where low-level flow will be more favorably backed. It must be said, all of this is quite conditional if we can see some breaks in the clouds before the trough moves in. It appears the better diurnal heating by the time the trough moves in will be south of the Ohio River, with the greatest threat appearing to be across south-central KY. Certainly a complex forecast, and will continue to update as needed. .SHORT TERM (Now through Monday)... Issued at 359 AM EDT Sun Jul 27 2014 ...Severe weather threat continues this morning through much of today... Currently: The MCS that rolled through the forecast area late Saturday night has not stopped convection from re-firing in a line extending currently from roughly Daviess County, IN southeastward through Elizabethtown, KY. These storms have developed near theta-e advecting in from the west, along with an increase of low-level PWATs, per the CIMMS NearCast model. This cluster has all of the features of being severe; however, latest available AMDAR soundings show a shallow stable layer, which may help to keep the worst of the winds aloft. Regardless, the concern is certainly there that despite that these storms should be primarily elevated, they seem to be able to overcome the layer and go surface-based. An additional concern that was not present with the previous MCS is that a directional shear component has been added to the increase in speed shear as the low-level jet ramps up and surface southerly winds persist. Today: Continued uncertainty exists for the exact evolution of today's storms, although given how easily convection was able to develop overnight and how quickly the local atmosphere was able to recover behind the MCS, this is concerning given all of the other parameters that will line up to create a severe threat for much of central KY and south-central IN. The worked over atmosphere has not stopped storm development. Models are showing 0-6km bulk shear today will be increasing from approximately 30kts. in southern KY to 50kts. north of the Ohio River to 40kts in the south to 60kts. in the north by late today. SBCAPE, while some already exists this morning, will increase to over 2500 J/kg under the sun today. The focus of where storms will develop and how they'll move will be a short-term, mesoscale based forecasting approach as they ride leftover boundaries and wherever the greater instability sets up, which currently looks to be in southern and eastern KY. Hi-res models are showing multiple rounds of storms but clearing out by late this afternoon. Think this will be more dependent on the timing of the front. The mode early on could be discrete supercells, congealing into potentially a broken line as they merge and coalesce with one another. The primary concern for any severe storms today will be damaging winds and heavy to torrential rainfall, with secondary concerns for hail and potentially an isolated tornado. Highs today are expected to reach the upper 80s in the north and the low 90s in the south, despite any cloud cover as the WAA pipeline remains at full blast until the fropa. Tonight through Monday: Once the well-advertised cold front pushes through (expected to be through the forecast area by tonight), the storms will go with it, leaving clearing skies and a dry forecast for the overnight period. However, clouds will clutter the skies once more on Monday with a chance for showers, especially in the Bluegrass region and locations east of I-65. This is as the upper low spins down into the region, which will also bring significantly cooler temperatures. Look for lows to range from the lower 60s in the north to the upper 60s in the southeast. Highs on Monday will range from the mid 70s in the north to around the 80 degree mark in the south. .LONG TERM (Monday Night through Saturday)... Issued at 245 AM EDT Sun Jul 27 2014 An amplified pattern over the CONUS will persist this week with troughing noted over the Midwest providing unseasonably cool weather. Tues-Thurs we'll be dry with sfc high pressure in the area. Tuesday's highs will flirt with record cold highs which are in the 70s at climate stations. Forecast highs for Tuesday range from 73-79 across the area. We'll then see a little bit of a warm-up into the upper 70s and lower 80s for Wed/Thu. Night time lows will be in the upper 50s and lower 60s. By Friday, the pattern looks to attempt to become more a of a split flow with an upper low attempting to be cut off over the Midwest. As shortwaves increase in the trough and upper low toward the end of the week, rain/storm chances will re-emerge with on and off showers/storms possible through the weekend. && .AVIATION (12Z TAF Update)... Issued at 651 AM EDT Sun Jul 27 2014 Difficult forecast for today as ongoing convection causes uncertainty in how convection will evolve later today. A surface low is progged over central IL and moving toward the NE. Aloft, upper-level low pressure is rotating down from the NW as a deep Canadian trough primes to take over the region. Strong to severe thunderstorms will continue to threaten all three terminals but given the uncertainty in timing, have not included specifics other than VCTS (but even this is likely to change throughout the day). Amendments will need to be made as storms develop and threaten the terminals. The fropa is expected to have cleared all three terminals sometime or shortly after 00Z Monday and will take with it storm activity. Winds will be a concern during the day as 15 to 20 knot southwesterly gradient winds are expected with higher gusts. Winds could be higher in or around any storms. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........KJD Short Term.....lg Long Term......AMS Aviation.......lg
Hazardous weather outlook, Jul 27, 9:38 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 938 AM EDT SUN JUL 27 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 938 AM EDT SUN JUL 27 2014 /838 AM CDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...ESPECIALLY SOUTH OF THE OHIO RIVER. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/AMS
In the hours before
Special weather statement, Jul 27, 8:29 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 829 AM EDT SUN JUL 27 2014 KYZ045-046-271300- NELSON KY-WASHINGTON KY- 829 AM EDT SUN JUL 27 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 828 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BARDSTOWN...AND MOVING SOUTHEAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MAUD AND BOOKER... HARDESTY AND MOORESVILLE... LITSEY AND PULLIAM... PLEASANT GROVE AND THOMPSONVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. && LAT...LON 3785 8500 3768 8515 3786 8545 3793 8538 TIME...MOT...LOC 1229Z 301DEG 34KT 3786 8535 TWF
Local storm report, Jul 27, 9:05 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 AM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG MILTON 38.71N 85.37W
07/27/2014 TRIMBLE KY FIRE DEPT/RESCUE
TREES SNAPPED AND UPROOTED AND A LARGE TREE IS BLOCKING
HWY 421 AT MILTON HILL.
&&
EVENT NUMBER LMK1400713
RLSpecial weather statement, Jul 27, 9:22 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 AM EDT SUN JUL 27 2014
KYZ047-055-056-271350-
BOYLE KY-GARRARD KY-MERCER KY-
922 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND WIND GUSTS UP TO 40 MPH...
AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HARRODSBURG...AND MOVING EAST-SOUTHEAST AT
40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE POSSIBLE WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
LANCASTER...
HARRODSBURG...
MARKSBURY AND MARCELLUS...
THREE FORKS...
HYATTSVILLE AND MCCREARY...
LOWELL AND HACKLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3749 8444 3754 8454 3760 8462 3763 8469
3761 8470 3775 8498 3783 8490 3769 8446
3764 8442 3762 8442 3762 8440 3759 8439
TIME...MOT...LOC 1321Z 287DEG 37KT 3769 8477
TWFSpecial weather statement, Jul 27, 11:07 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 AM EDT SUN JUL 27 2014
KYZ035>037-040>042-049-271550-
BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-HARRISON KY-SCOTT
KY-WOODFORD KY-
1107 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS MOVING INTO THE BLUEGRASS REGION
OF CENTRAL KENTUCKY...
AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
CYNTHIANA TO 6 MILES WEST OF GEORGETOWN TO 5 MILES NORTHWEST OF
FRANKFORT...AND MOVING SOUTHEAST AT 55 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
EWALT CROSSROADS AND CURRENTSVILLE...
BLACKS CROSSROADS AND YARNALLTON...
ELMENDORF AND VILEY...
BUNKER HILL AND PLUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3818 8398 3812 8407 3798 8399 3794 8407
3795 8447 3825 8500 3827 8472 3841 8439
3824 8406 3823 8406 3820 8398
TIME...MOT...LOC 1507Z 302DEG 48KT 3831 8439 3822 8462
3822 8491
MJSpecial weather statement, Jul 27, 11:09 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 AM EDT SUN JUL 27 2014
KYZ034-038-039-045-047-271555-
ANDERSON KY-MERCER KY-NELSON KY-SHELBY KY-SPENCER KY-
1109 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS MOVING ACROSS SPENCER
COUNTY KENTUCKY...
AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TAYLORSVILLE...AND MOVING EAST AT 60 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
LAWRENCEBURG...
VAN BUREN AND MOUNT EDEN...
DRYDOCK AND GLENSBORO...
FOX CREEK AND HICKORY GROVE...
MCBRAYER AND NEVIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3788 8485 3790 8511 3792 8512 3791 8513
3793 8542 3811 8539 3809 8485
TIME...MOT...LOC 1509Z 277DEG 54KT 3801 8528
MJLocal storm report, Jul 27, 11:23 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL TAYLORSVILLE 38.03N 85.34W
07/27/2014 E1.50 INCH SPENCER KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1400714
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:05 PM EDT | Special Weather Statement | LMK | Henry, Oldham | 30 min |
| Jul 26, 9:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 30 min |
| Jul 26, 9:46 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 39 min |
| Jul 26, 9:56 PM EDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more | 89 min |
| Jul 26, 10:08 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 47 min |
| Jul 26, 10:17 PM EDT | Areal Flood Advisory | LMK | Jefferson | 88 min |
| Jul 26, 10:30 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more | 40 min |
| Jul 26, 10:32 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 28 min |
| Jul 26, 10:34 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 31 min |
| Jul 26, 10:46 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 29 min |
| Jul 26, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more | 30 min |
| Jul 26, 11:11 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Lincoln, Marion and 1 more | 29 min |
| Jul 26, 11:26 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more | 39 min |
| Jul 26, 11:27 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 28 min |
| Jul 26, 11:30 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more | 30 min |
| Jul 26, 11:44 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 46 min |
| Jul 27, 12:01 AM EDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln, Russell | 29 min |
| Jul 27, 12:14 AM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 31 min |
| Jul 27, 3:04 AM EDT | Severe Thunderstorm Warning | LMK | Meade | 41 min |
| Jul 27, 3:12 AM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 43 min |
| Jul 27, 3:52 AM EDT | Special Weather Statement | LMK | Bullitt, Larue, Meade, Nelson | 43 min |
| Jul 27, 4:00 AM EDT | Severe Thunderstorm Warning | LMK | Meade | 40 min |
| Jul 27, 4:25 AM EDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Jul 27, 4:52 AM EDT | Special Weather Statement | LMK | Hardin, Meade | 28 min |
| Jul 27, 4:57 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 38 min |
| Jul 27, 4:58 AM EDT | Flash Flood Warning | LMK | Meade | 2 hr |
| Jul 27, 5:04 AM EDT | Severe Thunderstorm Warning | LMK | Hardin | 31 min |
| Jul 27, 5:12 AM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 28 min |
| Jul 27, 5:32 AM EDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Jul 27, 5:41 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Jul 27, 5:42 AM EDT | Areal Flood Advisory | LMK | Hardin, Larue, Nelson | 2 hr |
| Jul 27, 6:07 AM EDT | Special Weather Statement | LMK | Adair, Metcalfe | 28 min |
| Jul 27, 6:20 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Hardin | 3 hr |
| Jul 27, 7:25 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| Jul 27, 7:48 AM EDT | Areal Flood Advisory | LMK | Bullitt, Jefferson, Spencer | 117 min |
| Jul 27, 7:51 AM EDT | Areal Flood Advisory | LMK | Trimble | 114 min |
| Jul 27, 7:58 AM EDT | Special Weather Statement | LMK | Henry, Trimble | 32 min |
| Jul 27, 8:29 AM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 27, 9:22 AM EDT | Special Weather Statement | LMK | Garrard, Mercer | 28 min |
| Jul 27, 9:32 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Mercer | 28 min |
| Jul 27, 11:07 AM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Scott | 43 min |
| Jul 27, 11:09 AM EDT | Special Weather Statement | LMK | Anderson, Spencer | 46 min |
| Jul 27, 11:19 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Shelby, Spencer, Woodford | 31 min |
| Jul 27, 11:34 AM EDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Jul 27, 11:35 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 30 min |
| Jul 27, 11:51 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 27, 12:01 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 34 min |
| Jul 27, 12:02 PM EDT | Special Weather Statement | LMK | Shelby | 28 min |
| Jul 27, 12:21 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 7 min |
| Jul 27, 12:23 PM EDT | Special Weather Statement | LMK | Harrison | 32 min |
| Jul 27, 12:28 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 32 min |
| Jul 27, 12:34 PM EDT | Special Weather Statement | LMK | Hart | 31 min |
| Jul 27, 12:51 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 29 min |
| Jul 27, 1:02 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 33 min |
| Jul 27, 1:18 PM EDT | Special Weather Statement | LMK | Lincoln | 12 min |
| Jul 27, 1:29 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Russell | 31 min |
| Jul 27, 2:05 PM EDT | Special Weather Statement | LMK | Russell | 30 min |
| Jul 27, 2:07 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 23 min |
| Jul 27, 2:10 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 30 min |
| Jul 27, 2:25 PM EDT | Tornado Warning | LMK | Russell | 19 min |
| Jul 27, 3:17 PM EDT | Special Weather Statement | LMK | Casey | 28 min |
| Jul 27, 3:24 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 21 min |
| Jul 27, 4:08 PM EDT | Special Weather Statement | LMK | Adair, Russell | 32 min |
| Jul 27, 4:17 PM EDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 27, 4:21 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe | 29 min |
| Jul 27, 4:36 PM EDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Jul 27, 4:41 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Cumberland, Metcalfe, Monroe | 29 min |
| Jul 27, 4:43 PM EDT | Special Weather Statement | LMK | Russell | 32 min |
| Jul 27, 4:46 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 19 min |
| Jul 27, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 32 min |
| Jul 27, 5:11 PM EDT | Special Weather Statement | LMK | Monroe | 29 min |
| Jul 27, 7:23 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.